# SDR 2003FA0000775

- Difficulty date: July 31, 2003
- Submitted: August 4, 2003
- Operation: General aviation
- Aircraft: N9592B
- Make and model: Cessna 172RG
- Aircraft serial: 172RG0905
- Aircraft time: 13,641 hours, 7,000 cycles
- System (JASC): 3233 · Landing Gear Actuator
- Part: Actuator
- Part number: 98820152
- Part serial: 9375
- Condition: Cracked
- Location: Mlg
- Part time: 13,641 hours, 5,000 cycles
- Stage of operation: NR
- How discovered: O
- Nature of condition: F, J
- Precautionary procedure: A

## Discrepancy

AFTER TAKE OFF TOWER REPORTED RIGHT MAIN GEAR NOT FULLY RETRACTING. AFTER A NONEVENTFULL LANDING I INSPECTED THE MAIN LANDING GEAR ACTUATORS AND FOUND THE RIGHT ACTUATOR TO BE SEVERLY CRACKED AND THE LEFT ACTUATOR TO HAVE HAIRLINE CRACKS. A FERRY PERMIT WAS FILED WHERE THEY WERE REPLACED THE FOLLOWING DAY. ACCORDING TO THE NTSB THIS AIRCRAFT HAD A SIMILAR FAILURE OF THE RIGHT MAIN GEAR ACTUATOR IN 1992 WHERE IT GEARED UP IN CHICAGO. THE TOTAL CYCLES ARE UNKNOWN, BUT THE PROGRAM WANTED ME TO ENTER IT.
